Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 24, NWS Tampa Bay, FL

April 26, 2012Polk County, Florida

NWS Tampa Bay, FL issued this red flag warning at Apr 26, 2012, 4:27 AM EDT for Polk County, Florida. It took effect at Apr 26, 2012, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2012, 4:27 AM EDT (08:27 UTC)
In effect from
Apr 26, 2012, 12:00 PM EDT
Expired
Apr 26, 2012, 8:00 PM EDT
In force
8 hr
Issued by
NWS Tampa Bay, FL

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2154 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WWUS82 KTBW 260827
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
427 AM EDT THU APR 26 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR POLK AND LEE COUNTIES DUE TO LONG DURATIONS OF 
CRITICALLY LOW RELATIVE HUMIDITY COMBINED WITH HIGH ERC VALUES...

.HIGH PRESSURE REMAINS OVER THE FLORIDA PENINSULA KEEPING DRY LOW
LEVEL AIR IN PLACE. LOW RELATIVE HUMIDITY AND HIGH ERC VALUES WILL
COMBINE TO CREATE RED FLAG CONDITIONS FROM MIDDAY THROUGH EARLY
THIS EVENING.

FLZ052-065-270000-
/O.UPG.KTBW.FW.A.0012.120426T1700Z-120427T0000Z/
/O.NEW.KTBW.FW.W.0024.120426T1600Z-120427T0000Z/
POLK-LEE-
427 AM EDT THU APR 26 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR LOW RELATIVE HUMIDITY AND HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
8 PM EDT THIS EVENING.

* AFFECTED AREA...POLK...LEE.

* WIND...SOUTHEAST WINDS 5 TO 10 MPH BECOMING SOUTHWEST AROUND 10
  MPH NEAR THE COAST IN THE AFTERNOON.

* HUMIDITY...BELOW 35 PERCENT FOR AROUND 4 TO 5 HOURS WITH
  INTERIOR LOCATIONS FALLING TO BETWEEN 25 AND 30 PERCENT.

* ERC VALUES IN EXCESS OF 35.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

14-MROCZKA
1 follow-up statement
877 
WWUS82 KTBW 261748
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
148 PM EDT THU APR 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING FOR POLK AND LEE COUNTIES DUE TO LONG DURATIONS OF
CRITICALLY LOW RELATIVE HUMIDITY COMBINED WITH HIGH ERC VALUES...

...FIRE WEATHER WATCH IN EFFECT FOR FRIDAY AFTERNOON AND EVENING
FOR POLK AND LEE COUNTIES FOR LONG DURATIONS OF CRITICALLY LOW
RELATIVE HUMIDITY COMBINED WITH HIGH ERC VALUES...

.HIGH PRESSURE REMAINS OVER THE FLORIDA PENINSULA KEEPING DRY LOW
LEVEL AIR IN PLACE. LOW RELATIVE HUMIDITY AND HIGH ERC VALUES
WILL COMBINE TO CREATE RED FLAG CONDITIONS FROM MIDDAY THROUGH
EARLY THIS EVENING AND AGAIN ON FRIDAY AFTERNOON AND EVENING.

FLZ052-065-280000-
/O.NEW.KTBW.FW.A.0013.120427T1600Z-120428T0000Z/
/O.CON.KTBW.FW.W.0024.000000T0000Z-120427T0000Z/
POLK-LEE-
148 PM EDT THU APR 26 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING
FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE HUMIDITY COMBINED
WITH HIGH ERC VALUES......
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR LONG DURATIONS OF CRITICALLY LOW RELATIVE 
HUMIDITY COMBINED WITH HIGH ERC VALUES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

* AFFECTED AREA...POLK...LEE.

* WIND...SOUTHEAST WINDS 5 TO 10 MPH BECOMING SOUTHWEST AROUND
  10 MPH NEAR THE COAST IN THE AFTERNOON. 

* HUMIDITY...BELOW 35 PERCENT FOR AROUND 5 HOURS WITH INTERIOR
  LOCATIONS FALLING TO BETWEEN 25 AND 30 PERCENT.

* ERC VALUES IN EXCESS OF 35.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Apr 26, 4:05 AM EDT, 22 minutes earlier.

Area forecast discussion, Apr 26, 4:05 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
405 AM EDT THU APR 26 2012

.SHORT TERM (TODAY - SATURDAY)...
HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH
FRIDAY NIGHT...RESULTING IN CLEAR TO PARTLY CLOUDY SKIES AND RAIN
FREE WEATHER. BUILDING UPPER LEVEL HEIGHTS OFF THE EASTERN SEA BOARD
WILL ALLOW THE SURFACE HIGH PRESSURE RIDGE AXIS TO SHIFT NORTHWARD
ON SATURDAY. THIS WILL ALLOW FOR AN INCREASE IN DEEP LAYER MOISTURE
ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA AS A TROUGH OF LOW
PRESSURE BEGINS TO APPROACH FROM THE EAST. NOT TOO EXCITED ABOUT
RAIN CHANCES AT THIS TIME...BUT WITH THE INCREASE IN DEEP MOISTURE
OVER SOUTHERN PORTIONS OF THE FORECAST AREA...WILL INCLUDE A SLIGHT
CHANCE FOR AFTERNOON THUNDERSTORMS GENERALLY ALONG AND SOUTH OF A
PLACID LAKES TO VENICE LINE.

HIGH TEMPERATURES ARE GENERALLY EXPECTED TO TOP OUT BETWEEN 80 AND
90 DEGREES THROUGH THE PERIOD...WITH LOWS BETWEEN 55 AND 65 DEGREES.
COOLER DAYTIME HIGHS AND WARMER OVERNIGHT LOWS CAN BE EXPECTED
CLOSER ALONG THE IMMEDIATE COAST.

.LONG TERM...
FORECAST DILEMMA FOR THE SECOND HALF OF THE WEEKEND WILL BE THE
EVOLUTION OF UPPER LEVEL ENERGY EJECTING OUT OF THE WESTERN
CARRIBEAN UP TOWARD THE FLORIDA STRAITS. THE DEGREE OF
CLOUD COVER...SHOWER/STORM CHANCES FOR OUR AREA (ESPECIALLY SOUTH
OF PINELLAS/HILLSBOROUGH COUNTIES) WILL DEPEND ON JUST HOW FAR
NORTH THIS ENERGY MAKES IT. STRONG UPPER LEVEL RIDGING WILL BE IN
PLACE ALONG THE NORTHERN GULF COAST TRYING TO SUPPRESS THE
NORTHWARD PROGRESS OF THIS FEATURE. FOR NOW WILL KEEP SLIGHT
CHANCE/CHANCE FOR SHOWERS IN THE GRIDS OVER THE SOUTHERN HALF OF
THE AREA SAT NIGHT AND SUNDAY...WITH MAINLY DRY CONDITIONS NORTH
OF TAMPA BAY IN CLOSER PROXIMITY TO THE UPPER RIDGE.

DURING THE EARLY TO MIDDLE PORTION OF NEXT WEEK...GLOBAL GUIDANCE IS
IN AGREEMENT THAT THE UPPER RIDGING WILL EVENTUALLY WIN THE BATTLE
AND PUSH THE UPPER LOW OFF TOWARD THE BAHAMAS. DURING THIS
TIME FRAME...APPEARS THAT SURFACE RIDGING WILL BE BUILDING DOWN THE
EASTERN SEABOARD. THE GUIDANCE MEMBERS DO NOT HOWEVER AGREE ON THE
EXACT TIMING AND STRENGTH OF THIS RIDGE AXIS. THE GFS IS QUITE
STRONG WITH THIS FEATURE SHOWING A 1030+MB HIGH CENTER MOVING OFF
THE MID-ATLANTIC COAST. THE ECMWF IS WEAKER AND FURTHER NORTH WITH
THE HIGH CENTER. AS OF THE 00Z CYCLE...THE CANADIAN IS CLOSEST TO
THE GFS SOLUTION AND WILL LEAN THE FORECAST TOWARD A STRONGER RIDGE
AXIS AFFECTING OUR REGION. THIS SOLUTION WILL PROVIDE A TIGHTER
GRADIENT AND AN EXTENDED PERIOD OF BREEZY EASTERLY LOW LEVEL FLOW.
MAIN ISSUES WITH THIS PATTERN FOR NEXT WEEK WILL BE ELEVATED WINDS
OVER THE MARINE AREA...ESPECIALLY DURING THE OVERNIGHT/EARLY MORNING
HOURS WHEN NOCTURNAL EASTERLY SURGES WILL BE PRESENT. RAIN CHANCES
LOOK TO REMAIN LOW WITH LITTLE/NO SYNOPTIC SUPPORT UNDER THE UPPER
RIDGE. ANY SLIGHT RAIN CHANCES WILL COME FROM LOW-TOPPED SPEED
CONVERGENCE SHOWERS MIGRATING INLAND FROM THE EAST COAST OF THE
PENINSULA. TEMPERATURES THROUGH THE PERIOD SHOULD BE NORMAL TO A BIT
ABOVE NORMAL.

&&

.AVIATION...
VFR CONDITIONS PREVAIL ACROSS THE FORECAST AREA THIS MORNING AND
WILL CONTINUE FOR THE DURATION OF THE TAF PERIOD. REALLY ONLY
LOOKING AT A WIND/DIRECTION FORECAST. LIGHT SOUTH/SE FLOW EARLY THIS
MORNING WILL EVENTUALLY COME AROUND TO A WSW/W DIRECTION AT
9-12KNOTS THIS AFTERNOON WITH THE DEVELOPMENT AND INLAND PROPAGATION
OF THE SEA-BREEZE. THIS FLOW WILL CONTINUE W/WNW AND SLOWLY
DISSIPATE AFTER SUNSET THIS EVENING.

&&

.MARINE...
HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH THE
UPCOMING WEEKEND...RESULTING IN TRANQUIL CONDITIONS OVER THE MARINE
AREA WITH WINDS AND SEAS BELOW HEADLINE THRESHOLDS. A STRONG AREA OF
HIGH PRESSURE WILL BUILD SOUTHWARD TOWARD THE REGION EARLY NEXT
WEEK...AND THIS WILL RESULT IN AN INCREASE IN WINDS AND BUILDING
SEAS...WITH CONDITIONS POSSIBLY REACHING EXERCISE CAUTION OR SMALL
CRAFT LEVELS ACROSS PORTIONS OF THE WATERS.

&&

.FIRE WEATHER...
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT
ACROSS MUCH OF THE AREA FOR 4 TO 6 HOURS AGAIN THIS
AFTERNOON...KEEPING FIRE DANGER LEVELS ELEVATED. FORECAST ENERGY
RELEASE COMPONENT VALUES REMAIN AT OR ABOVE 35 IN POLK AND LEE
COUNTIES WHERE THE RH DURATION REQUIREMENTS ARE EXPECTED TO BE
MET...SO WILL ISSUE A RED FLAG WARNING FOR THESE TWO COUNTIES.
ELSEWHERE...THE LONG DURATION OF LOW RH/S COMBINED WITH ERC VALUES
BETWEEN 30 AND 34 WILL NECESSITATE A FIRE DANGER STATEMENT.

DRY CONDITIONS ARE EXPECTED TO CONTINUE FRIDAY AND SATURDAY...AND
RED FLAG WARNINGS OR FIRE DANGER STATEMENTS MAY EVENTUALLY BE NEEDED
FOR PORTIONS OF THE FORECAST AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  82  66  85  67 /   0   0   0   0
FMY  86  64  87  66 /   0   0   0   5
GIF  86  61  86  63 /   0   0   0   0
SRQ  81  62  83  64 /   0   0   0   0
BKV  83  56  84  58 /   0   0   0   0
SPG  81  69  83  69 /   0   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 8 PM EDT THIS EVENING
     FOR LEE-POLK.

GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...21/JELSEMA
LONG TERM/AVIATION...14/MROCZKA
Hazardous weather outlook, Apr 25, 5:30 AM EDT, 22 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
530 AM EDT WED APR 25 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-261000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
530 AM EDT WED APR 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITY VALUES AND HIGH ENERGY RELEASE COMPONENT
LEVELS WILL RESULT IN ELEVATED FIRE DANGER TODAY. AS A
RESULT...RED FLAG WARNING AND FIRE DANGER STATEMENTS ARE IN EFFECT
FOR MUCH OF THE AREA THIS AFTERNOON INTO EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

...FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITY VALUES WILL KEEP FIRE DANGER ELEVATED
THROUGH THE REMAINDER OF THE WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JELSEMA

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 1:48 PM EDTFire Weather WatchTBWPolk13 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.